On the approximate solution of nonlinear variational inequalities

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


Nonlinear locally coercive variational inequalities are considered and especially the minimal surface over an obstacle. Optimal or nearly optimal error estimates are proved for a direct discretization of the problem with linear finite elements on a regular triangulation of the not necessarily convex domain. It is shown that the solution may be computed by a globally convergent relaxation method. Some numerical results are presented.

Original languageEnglish (US)
Pages (from-to)451-462
Number of pages12
JournalNumerische Mathematik
Issue number4
StatePublished - Apr 1978
Externally publishedYes


  • Subject Classifications: AMS(MOS): 65N30, 49D20, CR: 5.17, 5.15

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'On the approximate solution of nonlinear variational inequalities'. Together they form a unique fingerprint.

Cite this